Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 11, NWS Elko, NV

April 14, 20084 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 14, 2008, 3:44 AM PDT for 4 counties in Nevada. It took effect at Apr 14, 2008, 11:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 3:44 AM PDT (10:44 UTC)
In effect from
Apr 14, 2008, 11:00 AM PDT
Expired
Apr 15, 2008, 11:00 AM PDT
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4327 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 141044
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
344 AM PDT MON APR 14 2008

...STRONG WINDS EXPECTED TODAY...

.A STRONG COLD FRONT APPROACHING THE REGION TODAY WILL CAUSE GUSTY
WINDS ACROSS ALL OF NORTHERN AND CENTRAL NEVADA BY THIS AFTERNOON.
SOUTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON
WITH GUSTS OF 45 TO 50 MPH IN MOST AREAS. THE STRONGEST WINDS ARE
EXPECTED OVER HUMBOLDT COUNTY WHERE SOME LOCATIONS WILL SEE SUSTAINED
WINDS OF 40 MPH WITH GUSTS TO 60 MPH. STRONG WINDS WILL CONTINUE
INTO THE LATE EVENING AND OVERNIGHT HOURS ACROSS EASTERN NEVADA.

NVZ030-150000-
/O.UPG.KLKN.HW.A.0002.080414T2000Z-080415T0300Z/
/O.NEW.KLKN.HW.W.0002.080414T2000Z-080415T0300Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
344 AM PDT MON APR 14 2008

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS
HUMBOLDT COUNTY AS A STRONG COLD FRONT APPROACHES FROM THE WEST.
SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR
THIS AFTERNOON AND EVENING...ESPECIALLY IN THE MORE WIND PRONE
VALLEYS AND OVER THE HIGHER TERRAIN. RECENT DRY CONDITIONS COUPLED
WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED 
VISIBILITIES IN SOME AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ031-032-036-150000-
/O.UPG.KLKN.HW.A.0002.080414T2000Z-080415T0300Z/
/O.NEW.KLKN.WI.Y.0011.080414T2000Z-080415T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...BATTLE MOUNTAIN
344 AM PDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS
NORTHERN NEVADA AS A COLD FRONT APPROACHES FROM THE WEST. SUSTAINED 
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR IN MOST
LOCATIONS THIS AFTERNOON AND EVENING. SOME OF THE MORE WIND PRONE
AREAS ABOVE 6000 FEET...ESPECIALLY ALONG INTERSTATE 80 AND HIGHWAY
93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS COUPLED
WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED 
VISIBILITIES IN SOME AREAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-035-037-150000-
/O.UPG.KLKN.HW.A.0002.080414T1800Z-080415T0700Z/
/O.NEW.KLKN.WI.Y.0011.080414T1800Z-080415T0700Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
344 AM PDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE LATE THIS MORNING ACROSS CENTRAL
NEVADA...WITH WINDY CONDITIONS LASTING INTO THE LATE EVENING
HOURS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
OCCUR IN MOST LOCATIONS THIS AFTERNOON AND EVENING. SOME OF THE
MORE WIND PRONE AREAS ABOVE 6000 FEET...ESPECIALLY ALONG HIGHWAY
50 AND HIGHWAY 93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY
CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST
AND REDUCED VISIBILITIES AT TIMES AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-034-150000-
/O.UPG.KLKN.HW.A.0002.080414T2200Z-080415T1800Z/
/O.NEW.KLKN.WI.Y.0011.080414T2200Z-080415T1800Z/
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE
344 AM PDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE LATE THIS MORNING OVER THE RUBY MOUNTAINS...AND
BY MID-AFTERNOON ACROSS EXTREME EASTERN ELKO COUNTY AS A COLD FRONT
APPROACHES FROM THE WEST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO
60 MPH POSSIBLE ACROSS THE HIGHER TERRAIN THROUGH TUESDAY MORNING. RECENT
DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING
DUST AND REDUCED VISIBILITIES AT TIMES AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JM
5 follow-up statements
000 
WWUS75 KLKN 142154
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
254 PM PDT MON APR 14 2008

...STRONG GUSTY WINDS REMAIN OVER THE REGION...

.GUSTY WINDS WILL CONTINUE ACROSS WESTERN NEVADA THROUGH THIS
EVENING. ACROSS EASTERN NEVADA...WINDS WILL INCREASE THIS
AFTERNOON AND REMAIN GUSTY OVERNIGHT AND INTO TUESDAY. 

NVZ030-150300-
/O.CON.KLKN.HW.W.0002.000000T0000Z-080415T0300Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
254 PM PDT MON APR 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE 
THROUGH THIS EVENING...ESPECIALLY IN THE MORE WIND PRONE VALLEYS AND
OVER THE HIGHER TERRAIN. RECENT DRY CONDITIONS COUPLED WITH THESE
GUSTY WINDS MAY LEAD TO BLOWING DUST AND REDUCED VISIBILITIES IN
SOME AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ031-032-036-150300-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...BATTLE MOUNTAIN
254 PM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
IN MOST LOCATIONS THROUGH THIS EVENING. SOME OF THE MORE WIND
PRONE AREAS ABOVE 6000 FEET...ESPECIALLY ALONG INTERSTATE 80 AND
HIGHWAY 93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS
COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND
REDUCED VISIBILITIES IN SOME AREAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-035-037-150700-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T0700Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
254 PM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR
IN MOST LOCATIONS THROUGH THIS EVENING. SOME OF THE MORE WIND
PRONE AREAS ABOVE 6000 FEET...ESPECIALLY ALONG HIGHWAY 50 AND
HIGHWAY 93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS
COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING DUST AND
REDUCED VISIBILITIES AT TIMES AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-034-151000-
/O.CON.KLKN.WI.Y.0011.080414T2200Z-080415T1800Z/
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE
254 PM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. 

WIND WILL CONTINUE TO INCREASE THIS AFTERNOON AND EVENING AND
REMAIN GUSTY IN MOST AREAS OVERNIGHT TONIGHT...AND INTO TUESDAY
MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH
POSSIBLE ACROSS THE HIGHER TERRAIN THROUGH TUESDAY MORNING. RECENT
DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS MAY LEAD TO BLOWING
DUST AND REDUCED VISIBILITIES AT TIMES AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$


ROOD
000 
WWUS75 KLKN 150253
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
753 PM PDT MON APR 14 2008

...STRONG GUSTY WINDS CONTINUE OVER EASTERN AND CENTRAL NEVADA...

.WINDY WILL REMAIN GUSTY ACROSS CENTRAL AND EASTERN NEVADA OVERNIGHT
AND INTO TUESDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION.

NVZ030-150400-
/O.EXP.KLKN.HW.W.0002.000000T0000Z-080415T0300Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
753 PM PDT MON APR 14 2008

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE FALLEN BELOW WARNING LEVELS THIS EVENING.
THEREFORE...THE HIGH WIND WARNING IS NO LONGER NECESSARY.

$$

NVZ031-032-036-150400-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-080415T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...BATTLE MOUNTAIN
753 PM PDT MON APR 14 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE FALLEN BELOW WARNING LEVELS THIS EVENING.
THEREFORE...THE HIGH WIND WARNING IS NO LONGER NECESSARY..

$$

NVZ013-035-037-150700-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T0700Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
753 PM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR
IN MOST LOCATIONS THROUGH MIDNIGHT. SOME OF THE MORE WIND PRONE AREAS
ABOVE 6000 FEET...ESPECIALLY ALONG HIGHWAY 50 AND HIGHWAY
93...COULD HAVE GUSTS UP TO 55 MPH. RECENT DRY CONDITIONS COUPLED
WITH THESE GUSTY WINDS WILL LEAD TO BLOWING DUST AND REDUCED
VISIBILITIES AT TIMES AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-034-151500-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE
753 PM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. 

WINDS WILL REMAIN GUSTY IN MOST AREAS TONIGHT...AND INTO TUESDAY
MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH
POSSIBLE ACROSS THE HIGHER TERRAIN THROUGH TUESDAY MORNING. RECENT
DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO BLOWING
DUST AND REDUCED VISIBILITIES AT TIMES AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JM
000 
WWUS75 KLKN 150505
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1005 PM PDT MON APR 14 2008

...STRONG GUSTY WINDS TO CONTINUE OVER EASTERN AND CENTRAL
NEVADA THROUGH MIDDAY TUESDAY...

.WINDS WILL REMAIN GUSTY ACROSS CENTRAL AND EASTERN NEVADA
OVERNIGHT AND INTO TUESDAY AS A STRONG COLD FRONT MOVES THROUGH
THE REGION.

NVZ037-150615-
/O.CAN.KLKN.WI.Y.0011.000000T0000Z-080415T0700Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
1005 PM PDT MON APR 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED THIS EVENING. THEREFORE...THE WIND ADVISORY
IS NO LONGER NECESSARY.

$$

NVZ013-035-151230-
/O.EXT.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
1005 PM PDT MON APR 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT TUESDAY. 

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE ACROSS THE EASTERN HALF OF WHITE PINE COUNTY AND ALSO
NORTHEASTERN NYE COUNTY THROUGH MIDDAY TUESDAY. THERE MAY BE A 
LULL IN THE WINDS OVERNIGHT ACROSS THE REMAINDER OF WHITE PINE AND
NORTHERN NYE COUNTIES BEFORE PICKING UP AGAIN AROUND SUNRISE.
RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO
AREAS OF BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-034-151230-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE
1005 PM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. 

WINDS WILL REMAIN GUSTY IN MOST AREAS OVERNIGHT...AND INTO TUESDAY
MORNING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
WILL BE COMMON IN VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH
POSSIBLE ACROSS THE HIGHER TERRAIN THROUGH TUESDAY MORNING. RECENT
DRY CONDITIONS COUPLED WITH THESE GUSTY WINDS WILL LEAD TO AREAS
OF BLOWING DUST AND REDUCED VISIBILITIES AT TIMES AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JM
000 
WWUS75 KLKN 151038
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
338 AM PDT TUE APR 15 2008

...STRONG WINDS TO CONTINUE OVER EASTERN AND CENTRAL NEVADA THROUGH
LATE TUESDAY MORNING...

.WINDS WILL REMAIN GUSTY ACROSS CENTRAL AND EASTERN NEVADA THROUGH
THE LATE MORNING HOURS OF TUESDAY AS A STRONG COLD FRONT EXITS THE
REGION. BLOWING DUST WILL CAUSE REDUCED VISIBILITY IN SOME AREAS.

NVZ013-035-151800-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
338 AM PDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
ACROSS WHITE PINE COUNTY AND ALSO NORTHERN NYE COUNTY...ESPECIALLY
EAST OF HIGHWAY 6...THROUGH LATE MORNING. RECENT DRY CONDITIONS
COUPLED WITH THESE GUSTY WINDS WILL LEAD TO BLOWING DUST AND REDUCED
VISIBILITY IN SOME AREAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ033-034-151800-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE
338 AM PDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

WINDS WILL REMAIN GUSTY THROUGH THE LATE MORNING HOURS. SUSTAINED
WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON IN
VALLEY AREAS...WITH GUSTS OF 55 TO 60 MPH POSSIBLE ACROSS THE
HIGHER TERRAIN. RECENT DRY CONDITIONS COUPLED WITH THESE GUSTY
WINDS WILL LEAD TO BLOWING DUST AND REDUCED VISIBILITY IN SOME
AREAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JM
000 
WWUS75 KLKN 151755
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1055 AM PDT TUE APR 15 2008

...WIND ADVISORY HAS ENDED...

.GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF EASTERN AND CENTRAL
NEVADA THIS AFTERNOON...HOWEVER THE WIDESPREAD THREAT OF WINDY
CONDITIONS HAS ENDED.

NVZ013-035-151900-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
1055 AM PDT TUE APR 15 2008

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA OVER NEARLY ALL OF
NORTHERN NYE AND WHITE PINE COUNTIES. MANY AREAS CAN STILL EXPECT
NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH TO
CONTINUE INTO THE AFTERNOON HOURS HOWEVER.

$$

NVZ033-034-151900-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-080415T1800Z/
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...WEST WENDOVER...LEE...RUBY LAKE
1055 AM PDT TUE APR 15 2008

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA OVER MOST THE RUBY
MOUNTAINS...AS WELL AS THE MAJORITY OF EXTREME EASTERN ELKO COUNTY.
MANY AREAS CAN STILL EXPECT NORTHWESTERLY WINDS OF 20 TO 30 MPH
WITH GUSTS OF 35 TO 45 MPH TO CONTINUE INTO THE AFTERNOON HOURS
HOWEVER. 

$$


ROOD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:36 AM PDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 14, 2:36 AM PDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT MON APR 14 2008

.SYNOPSIS...WARM AND WINDY CONDITIONS ARE EXPECTED ACROSS NORTHERN
AND CENTRAL NEVADA TODAY. A STRONG COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT...CAUSING A DRAMATIC COOL DOWN ON TUESDAY. A FEW SNOW
SHOWERS WILL OCCUR OVER NORTHERN NEVADA TONIGHT INTO TUESDAY AS THE
STRONG COLD FRONT MOVES THROUGH. WEDNESDAY WILL BE ANOTHER COOL DAY
BEFORE DAYTIME TEMPERATURES CLIMB BACK ABOVE NORMAL TO END THIS WEEK.
&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. LATEST IR IMAGERY/SURFACE OBS
INDICATING NEXT UPPER TROUGH AND ITS ASSOCIATED COLD FRONT ARE
MOVING ON SHORE EARLY THIS MORNING. THE COLD FRONT IS EXPECTED TO
MAKE ITS WAY INTO EXTREME NW NV AROUND 18Z TODAY...THEN QUICKLY
MOVE ACROSS OUR CWA THIS EVENING BEFORE EXITING TO OUR SE BEFORE 12Z
TUE. THIS COLD FRONT IS GOING TO KICK UP A LOT OF WIND AS IT
APPROACHES OUR AREA THIS AFTERNOON...WHICH WILL HELP SEND DAYTIME
TEMPS WELL ABOVE NORMAL AGAIN. BOTH THE NAM AND GFS ARE CONSISTENT IN
SHOWING H7 WINDS BETWEEN 35-45 KTS THIS AFTERNOON WITH H5 WINDS OF 50
KTS. WINDS ALOFT ARE EVEN HIGHER OVER HUMBOLDT COUNTY WITH H5 WINDS
OF 75-80 KTS. HAVE DECIDED TO UPGRADE OUR HIGH WIND WATCH TO A HIGH
WIND WARNING OVER HUMBOLDT COUNTY TODAY SINCE THIS IS WHERE THE
MODELS SHOW WINDS BEING THE STRONGEST THIS AFTERNOON. WILL NOT BE
SURPRISED TO SEE SOME GUSTS TO 60 MPH IN THE MORE WIND PRONE AREAS OF
HUMBOLDT COUNTY THIS AFTERNOON. WENT WITH A WIND ADVISORY FOR THE
REMAINDER OF OUR ZONES...THINKING THERE WILL BE WIDESPREAD SUSTAINED
WINDS OF 25-30 MPH AND FREQUENT GUSTS OF 45-50 MPH. SOME OF THE MORE
WIND PRONE AREAS...MAINLY ABOVE 6000 FEET...COULD SEE A FEW GUSTS TO
55 MPH. HAVE KEPT STAGGERED START/END TIMES FOR OUR HEADLINES...
STARTING EARLIEST OVER CENTRAL NV. GUSTY WINDS SHOULD CONTINUE ACROSS
EXTREME EASTERN ELKO COUNTY THROUGH MIDDAY TUESDAY...SO DO NOT HAVE
ADVISORY ENDING UNTIL 18Z TUE THERE. WHILE WINDS WILL BE THE BIGGEST
CONCERN AS THE STRONG COLD FRONT/UPPER TROUGH MOVE THROUGH...THERE
WILL BE A FEW SNOW SHOWERS THAT OCCUR OVER NORTHERN NV TONIGHT
THROUGH TUESDAY. SOME OF THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY
AND THE RUBIES COULD PICK UP AN INCH OR TWO. HIGH TEMPS WILL DROP
CONSIDERABLY BEHIND THE COLD FRONT TUESDAY BY SOME 25 TO 35 DEGREES.
ONLY EXPECTING HIGHS IN THE 30S AND 40S ACROSS NORTHERN NV WITH 50S
TO NEAR 60 IN OUR FAR SOUTHERN AREAS. IN THE WAKE OF THE UPPER
TROUGH...A NORTHERLY FLOW ALOFT WILL KEEP DAYTIME TEMPS BELOW NORMAL
WEDNESDAY. MCGEE

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. MODELS WERE IN GOOD
AGREEMENT FOR THE EXTENDED...BUT THE LATEST ECMWF HAS COME IN AS AN
OUTLIER WITH HANDLING OF SYSTEM FOR THE WEEKEND INTO EARLY NEXT
WEEK. TO START OUT THE PERIOD...WE WILL SEE A RETURN OF SOME
SPRINGTIME TEMPERATURES AS RIDGE MOVES ACROSS THE CWA AND
SOUTHWESTERLY FLOW DEVELOPS AHEAD OF NEXT STORM SYSTEM DIVING OUT OF
THE GULF OF ALASKA. HIGHS IN THE 60S WILL AGAIN BE COMMON WITH SOME
70S POSSIBLE FRIDAY. DRY CONDITIONS ARE EXPECTED THU AND FRI WITH
SOME MOISTURE MAKING IT INTO NORTHERN NV FOR SAT WITH A SLIGHT
CHANCE FOR SOME SHOWERS.

NEXT STORM SYSTEM WILL BE BRINGING COLDER TEMPERATURES INTO AREA
STARTING SATURDAY BUT THE REAL COLD AIR WILL WAIT TO MOVE IN UNTIL
SAT NIGHT/SUN. ECMWF JUST BRUSHES NORTHERN NV WITH SOME PRECIP AS
MAIN UPPER LOW QUICKLY MOVES OFF INTO THE NORTHERN ROCKIES.
GFS/CANADIAN AND ALMOST ALL OF THE GFS ENSEMBLE MEMBERS DEVELOP A
CUTOFF LOW OVER THE PACIFIC NW INTO THE GREAT BASIN. SINCE THE
ECMWF AT THIS TIME IS AN OUTLIER AS TO HANDLING OF THIS STORM WILL
GO WITH THE GFS/CANADIAN SOLUTION FOR NOW. KEPT MENTION OF PRECIP IN
FORECAST AND LOWERED TEMPERATURES INTO THE 40S FOR MOST AREAS SUN.
GFS EVEN HAS -16C H70 TEMP INTO NORTHERN NV BY 12Z SUN. AN UPPER LOW
UNDERCUTTING AN UPPER RIDGE ACROSS THE EASTERN U.S. WILL SLOW DOWN
THE PROGRESSIVE PATTERN THAT WE ARE CURRENTLY EXPERIENCING AND THIS
CUTOFF LOW COULD BE SLOW TO MOVE OUT OF THE REGION FOR EARLY NEXT
WEEK. JMG &&

.AVIATION...A STRONG LOW PRESSURE SYSTEM WITH AN ASSOCIATED COLD
FRONT APPROACHING THE REGION WILL CAUSE WINDS TO INCREASE TODAY.
EXPECTING SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45
TO 55 MPH AFTER 18Z. THESE WINDS WILL CONTINUE INTO THE EARLY
EVENING BEFORE STARTING TO DECREASE SOME...BUT 10-20 MPH WINDS WEST
OF THE RUBIES AND 15-30 MPH WINDS WILL STILL BE COMMON THROUGH THE
OVERNIGHT HOURS. SOME SCATTERED SNOW SHOWERS ARE POSSIBLE MAINLY
NORTH OF I-80 AFTER 04Z BEHIND THE COLD FRONT. VSBYS ASSOCIATED WITH
THESE SNOW SHOWERS COULD BE DOWN TO 1-3SM AND CIGS AROUND 2K FT AGL.
JMG &&

.LKN WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING IN EFFECT FOR NVZ030 FROM 1PM TO 8PM TODAY.

WIND ADVISORY IN EFFECT FOR NVZ031-032-036 FROM 1PM TO 8PM TODAY.

WIND ADVISORY IN EFFECT FOR NVZ013-035-037 FROM 11AM TO MIDNIGHT
TODAY.

WIND ADVISORY IN EFFECT FOR NVZ033-034 FROM 3PM TODAY TO 11AM
TUESDAY.
Hazardous weather outlook, Apr 13, 5:08 PM PDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
508 PM PDT SUN APR 13 2008

NVZ013-030>037-141400-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
508 PM PDT SUN APR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HIGH PRESSURE OVER THE GREAT BASIN WILL PROMOTE NEAR RECORD WARMTH ON
MONDAY. HOWEVER...WINDY CONDITIONS WILL DEVELOP ACROSS ALL OF
NORTHERN AND CENTRAL NEVADA MONDAY AFTERNOON AND EVENING AHEAD OF A
STRONG COLD FRONT THAT WILL MOVE THE REGION MONDAY NIGHT. WIDESPREAD
WIND GUSTS BETWEEN 35 AND 45 MPH ARE EXPECTED...WITH GUSTS UP TO
55 MPH POSSIBLE. PLEASE SEE PRODUCT NPWLKN FOR MORE INFORMATION
ON THE EXPECTED WINDS MONDAY AND MONDAY NIGHT.

MUCH COOLER AIR WILL FILTER INTO THE REGION TUESDAY IN THE WAKE OF
THE STRONG COLD FRONT. DAYTIME HIGHS ON TUESDAY ARE EXPECTED TO RUN
BETWEEN 25 AND 30 DEGREES COOLER THAN MONDAY. THE COLD FRONT WILL
HAVE A LIMITED AMOUNT OF MOISTURE TO WORK WITH...SO ONLY A FEW
SHOWERS WILL OCCUR OVER NORTHERN NEVADA MONDAY NIGHT AND TUESDAY. IN
ADDITION TO THE COOLER TEMPERATURES ON TUESDAY...BREEZY CONDITIONS
MAY ALSO OCCUR OVER CENTRAL AND EASTERN NEVADA.

HIGH PRESSURE WILL RETURN TO THE REGION ON WEDNESDAY AND TEMPERATURES
WILL WARM BACK ABOVE NORMAL FOR THE END OF THE WEEK.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

ROOD

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:44 AM PDTHigh Wind WarningLKNHumboldt16 hr

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.